Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 62, NWS Cleveland, OH

December 7, 2011

NWS Cleveland, OH issued this small craft advisory at Dec 7, 2011, 3:34 PM EST. It took effect at Dec 7, 2011, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2011, 3:34 PM EST (20:34 UTC)
In effect from
Dec 7, 2011, 10:00 PM EST
Expired
Dec 8, 2011, 10:01 AM EST
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WHUS71 KCLE 072034
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EST WED DEC 7 2011

LEZ142>149-080445-
/O.NEW.KCLE.SC.Y.0062.111208T0300Z-111208T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
334 PM EST WED DEC 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST THURSDAY. 



* WINDS AND WAVES:THE COMBINATION OF THE EAST COAST STORM AND AN
  APPROACHING FRONTAL SYSTEM TO OUR WEST WILL RESULT IN AN
  INCREASE IN THE WIND GRADIENT. THIS WILL CAUSE THE WINDS TO
  INCREASE TO 15 TO 25 KNOTS TONIGHT AND WAVES TO INCREASE TO 4 TO
  8 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
015 
WHUS71 KCLE 080324
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1024 PM EST WED DEC 7 2011

LEZ142>149-081130-
/O.CON.KCLE.SC.Y.0062.000000T0000Z-111208T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1024 PM EST WED DEC 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY. 

* WINDS AND WAVES: WEST WINDS OF 15 TO 25 KNOTS WILL OCCUR
  OVERNIGHT WITH WAVES OF 4 TO 6 FEET. THE SMALL CRAFT ADVISORY
  MAY BE EXTENDED INTO FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
023 
WHUS71 KCLE 081026
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
526 AM EST THU DEC 8 2011

LEZ146>149-081830-
/O.EXT.KCLE.SC.Y.0062.000000T0000Z-111209T0300Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
526 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM THIS
EVENING FROM AVON POINT EAST.

* WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL BECOME
  SOUTHWEST 15 TO 25 KNOTS TODAY WITH WAVES OF 4 TO 6 FEET. THE
  SMALL CRAFT ADVISORY MAY BE EXTENDED INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD STAY IN PORT.

&&

$$

LEZ142>145-081500-
/O.CON.KCLE.SC.Y.0062.000000T0000Z-111208T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
526 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS
MORNING WEST OF AVON POINT.

* WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL BECOME
  SOUTHWEST TODAY. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
850 
WHUS71 KCLE 081501
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 AM EST THU DEC 8 2011

LEZ146>149-082315-
/O.CAN.KCLE.SC.Y.0062.000000T0000Z-111209T0300Z/
/O.NEW.KCLE.SC.Y.0063.111208T1501Z-111209T0300Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1001 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

* WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL BECOME
  SOUTHWEST 15 TO 25 KNOTS TODAY WITH WAVES OF 4 TO 7 FEET. THE
  SMALL CRAFT ADVISORY MAY BE EXTENDED INTO SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD STAY IN PORT.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>145-081615-
/O.CAN.KCLE.SC.Y.0062.000000T0000Z-111208T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
1001 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

OUDEMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 12:51 PM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Dec 7, 12:51 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1251 PM EST WED DEC 7 2011

.SYNOPSIS...
A HIGH PRESSURE RIDGE WILL SLOWLY BUILD EAST OVER THE REGION TODAY.
A COLD FRONT WILL MOVE EAST ACROSS THE AREA FRIDAY MORNING. HIGH
PRESSURE WILL MOVE EAST INTO THE CENTRAL MISSISSIPPI VALLEY REGION
BY SATURDAY MORNING AND TO THE OHIO VALLEY BY SATURDAY EVENING. THE
HIGH WILL MOVE TO THE EAST COAST BY SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE PRECIPITATION WILL CONTINUE TO DECREASE FROM THE NORTH THROUGH
THE AFTERNOON AND THE CLOUDS WILL ALSO TRY TO DECREASE FROM THE
WEST. SOME AREAS STILL GETTING SOME RAIN...SO WILL CONTINUE A MIX.
TEMPERATURES LOOK GOOD...MADE SOME MINOR ADJUSTMENTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THIS PERIOD IS WHEN THE FUN BEGINS. MODELS HAVE BEEN ADVERTISING THE
POTENTIAL FOR A SIGNIFICANT LAKE EFFECT SNOW EVENT FOR NORTHEAST
OHIO AND NORTHWEST PENNSYLVANIA FOR THE LAST SEVERAL DAYS. THIS IS
EXPECTED TO OCCUR ON FRIDAY INTO SATURDAY. BUT MORE ON THAT LATER.

FAIR WEATHER RETURNS FOR A SHORT PERIOD OF TIME BEGINNING TONIGHT
AND CONTINUING THROUGH THURSDAY OVER MUCH OF THE AREA WHILE UNDER
THE INFLUENCE OF HIGH PRESSURE. THIS ALL STARTS TO COMES TO AN END
BY THURSDAY NIGHT WHEN A FAIRLY STRONG UPPER LEVEL POLAR JET MAXIMA
TRACKS JUST NORTH OF THE AREA AND PLACES THE FORECAST AREA IN THE
RIGHT REAR QUAD OF THE JET STREAM. A SHOT OF POSITIVE VORTICITY
ENERGY AND ASSOCIATED MOISTURE STREAK ACROSS THE FORECAST AREA
THURSDAY AFTERNOON INTO THURSDAY NIGHT AND FRIDAY MORNING. ALL OF
THIS IS SUPPORTED BY A COLD FRONT THAT MOVES EAST FRIDAY MORNING
ACROSS THE AREA. DEPTH OF COLD AIR WILL BE THERE TO PRODUCE SOME
LIGHT SNOW ALL AREAS ON FRIDAY.

THEN THE TRANSITION TO LAKE EFFECT OCCURS LATE FRIDAY INTO SATURDAY
AS FLOW BECOMES ALIGNED UP THE LAKE SHORE INTO NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA. MODEL SOUNDINGS SUPPORT MODERATE TO EXTREME
INSTABILITY BY FRIDAY EVENING INTO THE DAY SATURDAY. OTHER FACTOR IS
THE DEPTH OF THE INSTABILITY GOES ALL THE WAY UP TO 10K TO 11K FEET
AND THIS CONTINUES THROUGH SATURDAY MORNING. THE INVERSION STARTS TO
DROP TO 5K FEET BY SATURDAY MORNING BUT I ANTICIPATE LAKE EFFECT
WILL LIKELY CONTINUE THROUGH THE DAY. AT THIS POINT...IT LOOKS LIKE
WE MAY NEED HEADLINES IN THE NEAR FUTURE SO STAY TUNED.

FAIRLY STRONG COLD AIR ADVECTION WILL BEGIN TO TAKE PLACE FRIDAY
INTO SATURDAY AFTER COLD FRONTAL PASSAGE. HIGHS BY SATURDAY WILL
STRUGGLE TO GET OUT OF THE UPPER 20S.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE EXTENDED FORECAST WILL FEATURE AN EXITING TROUGH ALOFT ON
SATURDAY... WITH GENERAL HIGH HEIGHTS AND RIDGING ACROSS THE MIDDLE
OF THE COUNTRY EARLY NEXT WEEK. A WEAK TROUGH/COLD FRONT IS PROGGED
TO CROSS THE NORTHERN PLAINS...GREAT LAKES... AND NORTHEAST BY
TUESDAY AND IT SEEMS THAT IT WILL JUST GRAZE THE LOCAL AREA ON
TUESDAY. I AM NOT SURE THERE WILL BE MUCH PRECIPITATION WITH THE
SYSTEM BUT THERE SHOULD BE AT LEAST AN INCREASE IN CLOUDS.
TEMPERATURES WILL RECOVER TO NEAR NORMAL ON SUNDAY AND THEN A
CATEGORY OR TWO ABOVE NORMAL EARLY NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CONDITIONS SLOWLY IMPROVING FROM WEST TO EAST FROM MVFR TO VFR THE
REMAINDER OF THIS AFTERNOON. LIGHT SNRA ENDING TOO AS WINDS BACK
MORE TO THE WEST. WEAK AND DISSIPATING FRONT TO SLIDE ACROSS THE
AREA OVERNIGHT. EXPECTING PRIMARILY VFR CEILINGS WITH THIS...WITH
THE OUTSIDE CHANCE THEY COME IN MVFR. WILL HOLD ONTO THE BKN035
OVERNIGHT. NOT EXPECTING VSBYS TO LOWER AS DRIER AIR DOES WORK
IN. WEST FLOW OVERNIGHT AND THURSDAY...STRONGEST ALONG THE
IMMEDIATE LAKESHORE WITH GUSTS TO 25 MPH. VFR THURSDAY.

OUTLOOK...NON VFR FRIDAY ENTIRE AREA. NON VFR FRIDAY NIGHT INTO
SATURDAY NORTHEAST OHIO AND NORTHWEST PA.

&&

.MARINE...
A BIT OF A RESPITE TODAY AS WEAK HIGH PRESSURE WILL BUILD IN FROM
THE WEST. A LIGHT NORTH FLOW WILL BACK TOWARD THE SOUTHWEST BY
THURSDAY MORNING AND INCREASE AHEAD OF THE NEXT FRONT. THE LAKE WILL
QUICKLY SEE INCREASES IN WINDS AND WAVES AND A SMALL CRAFT ADVISORY
WILL BE NEEDED ONCE AGAIN BY THURSDAY MORNING. THE SOUTHWEST FLOW
WILL SHIFT TO NORTHWEST WITH THE FRONTAL PASSAGE ON FRIDAY...THEN
BEGIN TO BACK AGAIN OVER THE WEEKEND AS HIGH PRESSURE SLIDES TO THE
SOUTH. THE WINDS/WAVES MAY NOT DIMINISH ENOUGH TO DROP THE SMALL
CRAFT ADVISORY...ESPECIALLY EAST OF AVON POINT...OVER THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...KIELTYKA
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...OUDEMAN
MARINE...KOSARIK
Hazardous weather outlook, Dec 7, 4:10 AM EST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
410 AM EST WED DEC 7 2011

OHZ003-006>010-017>023-027>033-036>038-047-080915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
410 AM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

FLOODING WILL CONTINUE ON SOME RIVERS AND STREAMS TODAY AND
TONIGHT. SEE LATEST FLOOD WARNINGS FOR THE LATEST ON THE RIVER
LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME RIVERS WILL CONTINUE TO REMAIN IN FLOOD THROUGH THE END OF
THE WEEK. BE SURE TO SEE THE LATEST FLOOD WARNINGS FOR INFORMATION
ON THE RIVER LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-089-PAZ001>003-080915-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
410 AM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

FLOODING WILL CONTINUE ON SOME RIVERS AND STREAMS TODAY AND
TONIGHT. SEE LATEST FLOOD WARNINGS FOR THE LATEST ON THE RIVER
LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME RIVERS WILL CONTINUE TO REMAIN IN FLOOD THROUGH THE END OF
THE WEEK. BE SURE TO SEE THE LATEST FLOOD WARNINGS FOR INFORMATION
ON THE RIVER LEVELS.

COLD AIR WILL MOVE SOUTHEAST INTO THE REGION BY THE END OF THE
WEEK. THERE IS THE POSSIBILITY THAT LAKE EFFECT SNOW COULD DEVELOP
AND PRODUCE SIGNIFICANT SNOW ACCUMULATIONS FRIDAY INTO SATURDAY.
BE SURE TO STAY TUNED TO THE LATEST FORECASTS FOR THE POSSIBLE
LAKE EFFECT SNOW EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-080915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
410 AM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LOMBARDY

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.